MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN TITANIUM PORT SINGLE LUMEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 HICKMAN TITANIUM PORT SINGLE LUMEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0606100
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.The catalog number identified in has not been cleared in the us but is similar to the titanium low-profile implantable port, broviac single-lumen, 6.6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, broviac single-lumen, 6.6f products are identified.(expiry date: 12/2022).
 
Event or Problem Description
It was reported that during the port placement, the catheter allegedly pierced at the ring insertion level.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ti powerport low profile attached to a catheter was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.Although the sample was returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for the reported catheter puncture issue, as a partial compound break was noted on the catheter within the cath-lock.The edges of the partial compound break within the cath-lock were noted to be jagged.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the titanium low-profile implantable port, broviac single-lumen, 6.6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, broviac single-lumen, 6.6f products are identified in d2 and g4.H10: d4 (expiry date: 12/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during the port placement, the catheter allegedly pierced at the ring insertion level.It was further reported that the catheter allegedly difficult to be flushed.There was no patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ti powerport low profile attached to a catheter was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.In addition to the physical sample received for evaluation, one electronic photo was provided for review.The investigation is confirmed for the reported catheter fracture as a partial compound break was noted on the catheter within the cath-lock.The edges of the partial compound break within the cath-lock were noted to be jagged.However, the investigation is inconclusive for the reported difficult to flush issue as the exact circumstances at the time of the reported event are unknown.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the titanium low-profile implantable port, broviac single-lumen, 6.6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, broviac single-lumen, 6.6f products are identified in d2 and g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
HICKMAN TITANIUM PORT SINGLE LUMEN
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12370639
Report Number3006260740-2021-03513
Device Sequence Number19818073
Product Code LJT
UDI-Device Identifier00801741026041
UDI-Public(01)00801741026041
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0606100
Device Catalogue Number0606100CE
Device Lot NumberREET2749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/13/2021
02/04/2022
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/15/2021
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown